Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Arens regularity of certain Banach algebras which are ideals of a Banach algebra


Author: Sheila A. McKilligan
Journal: Proc. Amer. Math. Soc. 50 (1975), 223-229
MSC: Primary 46H20
DOI: https://doi.org/10.1090/S0002-9939-1975-0372617-X
MathSciNet review: 0372617
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The question of Arens regularity for a dual $ {A^ \ast }$-algebra which is a dense two-sided ideal of a $ {B^ \ast }$-algebra has been discussed by Wong and by Alexander. We consider the Arens regularity of some Banach algebras which are dense ideals of Arens regular Banach algebras to prove, among other results, that any commutative $ {A^ \ast }$-algebra which is an ideal of its completion in the auxiliary norm is Arens regular.


References [Enhancements On Off] (What's this?)

  • [1] F. E. Alexander, The dual and bidual of certain $ {A^ \ast }$-algebras, Proc. Amer. Math. Soc. 38 (1973), 571-576. MR 47 #7459. MR 0318913 (47:7459)
  • [2] R. Arens, Operations induced in function classes, Monatsh. Math. 55 (1951), 1-19. MR 13, 372. MR 0044109 (13:372b)
  • [3] -, The adjoint of a bilinear operation, Proc. Amer. Math. Soc. 2 (1951), 839-848. MR 13, 659. MR 0045941 (13:659f)
  • [4] B. A. Barnes, Banach algebras which are ideals in a Banach algebra, Pacific J. Math. 38 (1971), 1-7. MR 46 #9738; correction, ibid. 39 (197 1), 828. MR 0310640 (46:9738)
  • [5] P. Civin and B. Yood, The second conjugate space of a Banach algebra as an algebra, Pacific J. Math. 11 (1961), 847-870. MR 26 #622. MR 0143056 (26:622)
  • [6] J. Dixmier, Les $ {C^ \ast }$-algèbres et leurs représentations, 2nd ed., Cahiers Scientifiques, fasc. 29, Gauthier-Villars, Paris, 1969. MR 39 #7442. MR 0246136 (39:7442)
  • [7] N. Dunford and J. T. Schwartz, Linear operators. I: General theory, Pure and Appl. Math., vol. 7, Interscience, New York, 1958. MR 22 #8302. MR 0117523 (22:8302)
  • [8] J. S. Pym, The convolution of functional s on spaces of bounded functions, Proc. London. Math. Soc. (3) 15 (1965), 84-104. MR 30 #3367. MR 0173152 (30:3367)
  • [9] C. E. Rickart, General theory of Banach algebras, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #5903. MR 0115101 (22:5903)
  • [10] P.-K. Wong, On the Arens product and certain Banach algebras, Trans. Amer. Math. Soc. 180 (1973), 437-448. MR 47 #7431. MR 0318885 (47:7431)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H20

Retrieve articles in all journals with MSC: 46H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0372617-X
Keywords: Arens regular, $ {A^ \ast }$-algebra
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society